Ask a doctor

Latisse is Causing Red Eyes - is It OK to Continue Using It?

I have been using it for about 3 weeks now, it made my eyes kind of itchy, and I accidently rubbed it when I woke up a week ago, my eye has been red since. I stopped wearing contact lenses right away, and stopped using Latisse for 3 days, and it kind of cleared up.

I tried using it again last night, and my eyes are red again this morning. My question is, should I contiune? or should I do Latisse every other day until my eyes get used to it? Thanks!

Doctor Answers (4)

Discontinue and see an ophthalmologist

+1
I recommend you see an ophthalmologist to make sure your eyes are okay before you continue using the product. A side effect related to Latisse is itchy or red eyes, and your eyes may never get used to this.


Toronto Plastic Surgeon
5.0 out of 5 stars 69 reviews

Latisse allergy

+1

Latisse is a medication that can make the eyes red. The more important thing is making sure what the cause of your eye problem. I would see an ophthalmologist to rule out the cause. Remember, Latisse is for cosmetic purposes. Any risk of damaging your eye is not worth it so please get this checked out. 

Chris Thiagarajah, MD
Washington DC Oculoplastic Surgeon
5.0 out of 5 stars 6 reviews

Latisse for eyelash growth

+1

Latisse can cause an allergic (non-infectious, non-contagious) pink eye (conjunctivitis). Although this sounds like what you are experiencing, I would discontinue use of Latisse and have a thorough examination by an optometrist or ophthalmologist to be sure a SERIOUS infection or ocular inflammation (uveitis) is not present.

Remember, Latisse should NOT be used by women who are pregnant or trying to become pregnant or by nursing mothers. You should discuss all risks, benefits, and alternatives to using Latisse. Some ocular conditions or previous surgeries may preclude use of Latisse. Thses should all be discussed with your physician before beginning this medication.

Adam J. Cohen, MD
Skokie Oculoplastic Surgeon
3.5 out of 5 stars 13 reviews

You might also like...

Stop Latisse if it's causing red eyes

+1

It sounds like you have CONJUNCTIVITIS. The most common side effects associated with Latisse™ solution (4% of patients) are an itching sensation in the eyes and/or eye redness.

The use of Latisse is CONTRAINDICATED in women who are pregnant or trying to become pregnant or by nursing mothers, in people with active intraocular inflammation (e.g., uveitis), in those with active eye condition, including an eye infection, or have broken eyelid skin, by patients with known risk factors for macular edema or by cataract patients who either had their eye lens removed or replaced with a lens implant.

Stop using the Latisse for a while to allow the process to resolve.

Peter A. Aldea, MD
Memphis Plastic Surgeon
5.0 out of 5 stars 63 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.